MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 723-00-36E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Swelling/ Edema (4577)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding infection involving a trident liner was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: 709-04-54e tridentii tritanium multi 54e 11840251a 7000-5504 standard insignia collared hip stem 11313052 6570-0-036 delta v-40 ceramic head 36/-5 12683052 7030-6525 6.5mm low profile hex screw 25mm u54a 7030-6520 6.5mm low profile hex screw 20mm u34j 7030-6540 6.5mm low profile hex screw 40mm femd 7030-6515 6.5mm low profile hex screw 15mm u2ua it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Post implant on (b)(6) 2023 developed swelling and dehiscence; to ed on (b)(6) 2023 and had explant of all device on (b)(6) 2023 (right revision tha with insertion of cemented total hip/antibiotic spacer.The patient initially had a tha on (b)(6) 2023.She had wound dehiscence thereafter and developed a septic prosthetic joint.She was admitted to hf where she underwent i&d of the wound on (b)(6) and then revision of the arthroplasty with abx spacer placement (b)(6).Bcx were positive for mssa.Deep wound cx positive for mssa and enterobacter cloacae.Id was consulted and she was treated with iv ertapenem and nafcillin and discharged to regency on (b)(6) with a plan for 6 weeks of iv abx with likely oral transition thereafter.The patient developed right hip pain and increased drainage and was sent back to the hospital for reevaluation.Ct abdomen and pelvis showed at 3.2 x 1.7 x 8 cm abscess in the right iliacus muscle and gas and fluid collection within the muscular compartment of the anterolateral right thigh that appeared to be contiguous with the joint space.Blood cultures (b)(6)were 2 of 2 positive for enterococcus faecium.Repeat blood cultures (b)(6) were 1/2 positive for the same organism.Her picc line was removed (b)(6) and tip cultured with no growth.Transthoracic echo (b)(6) without evidence of endocarditis.Transesophageal echo without evidence of endocarditis.Repeat blood cultures (b)(6) without enterococcus.Repeat imaging (b)(6)showed increasing size of a subcutaneous right hip collection and psoas collection from prior imaging.She underwent ct guided aspiration of the right iliacus and right soft tissue of the hip, aspiration cultures were no growth.Infectious disease consulted for assistance with septic total hip arthroplasty and complicated bacteremia.Her blood cultures from 12/5 were 1/2 positive for candida albicans.Repeat cultures (b)(6) without growth.She was started on micafungin.The patient began to have purulent drainage from her right hip.Ortho took the patient to the or on 12/20 for i&d, found a superficial right hip abscess that did not penetrate into deep tissue and did not involve the hip joint or artificial spacer.Following surgery a wound vac was reapplied.Infectious disease made recommendations regarding antimicrobials and changed antifungal therapy to fluconazole.Id recommended continuing ertapenem and vancomycin through (b)(6) 2024, and continuing high-dose oral fluconazole through (b)(6) 2024.She was discharged to snf in good condition on (b)(6) 2023.

Brand Name
TRIDENT 0 DEG X3 INSERT 36E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19265706
Report Number0002249697-2024-00705
Device Sequence Number7430848
Product Code LPH
UDI-Device Identifier07613327341959
UDI-Public07613327341959
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number723-00-36E
Device Lot NumberA3853E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale
Patient Weight49 KG
Patient EthnicityNon Hispanic
Patient RaceWhite